MAUDE Adverse Event Report: ICOTEC AG KONG-TL VBR E, EXPANDABLE BODY, STANDALONE, XS, Ø 19 MM X 22 - 29 MM

ICOTEC AG KONG-TL VBR E, EXPANDABLE BODY, STANDALONE, XS, Ø 19 MM X 22 - 29 MM
Model Number 12-91-1922-9
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 03/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient was treated with the icotec pedicle system and an icotec expandable vbr in a surgery (b)(6) 2024).The patient noticed increasing pain.On (b)(6) 2025, it was detected that the vbr has collapsed and two pedicle screws have broken.A revision surgery was performed.
 
Additional Manufacturer Narrative
Data relating to manufacturing date is not on the label as udi-pi.Analysis of the relevant production records of the expandable vbr and the pedicle screws did not identify any anomalies that could be a cause of the event.Investigation of historical adverse event data determined that icotec has not become aware of any similar events with this devices to date.The retrieved implants have been investigated in our facilities with the following findings: it is assumed that the kong-tl vbr was gradually collapsing over time because the locking screw was not properly placed and therefore was not able to prevent axial movement of the internal mechanism.The gradual collapse of the anterior support might have led to an overload of the posterior fixation with a subsequent fracture of the two pedicle screws.Based on the information available, no corrective actions are proposed.A follow-up report will be submitted if additional relevant information becomes known.

Brand Name
KONG-TL VBR E, EXPANDABLE BODY, STANDALONE, XS, Ø 19 MM X 22 - 29 MM
Common Device Name
KONG-TL VBR E, EXPANDABLE BODY, STANDALONE, XS, Ø 19 MM X 22 - 29 MM
Manufacturer (Section D)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ  9450
Manufacturer (Section G)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ   9450
Manufacturer Contact
joerg schneider
industriestrasse 12
altstaetten, sg 9450
SZ   9450
MDR Report Key21858459
Report Number3006493760-2025-00001
Device Sequence Number20004720
Product Code MQP
UDI-Device Identifier07640164847412
UDI-Public07640164847412
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K232790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12-91-1922-9
Device Catalogue Number12-91-1922-9
Device Lot Number24/01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown